MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6; -11.50/2.5/087 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6)2022.The surgeon reports the lens is too small and has rotated.Lens remains implanted.
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a microcentrifuge vial with liquid.Visual inspection found optic/haptic torn.Dimensional inspection found the lens to be within specifications.Addiitonal information: b5- the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -11.50/2.5/087 (sphere/cylinder/axis) into the patient's left eye (os).The patient experienced low vaut with rotation.Reportedly " lens is too small and has rotated, planned exchange with 13.2mm lens length." the lens was explanted.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16127556
Report Number2023826-2023-00117
Device Sequence Number7524499
Product Code QCB
UDI-Device Identifier00841542115209
UDI-Public00841542115209
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexUnknown